Texas, 2005Damaging Wind in Texas, August 3, 2005
August 3, 2005 · NWS EWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 3, 2:56 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 3, 2:56 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 PM CDT WED AUG 3 2005
.DISCUSSION...
HIGH ALOFT CONTINUES NORTH OF SOUTH CENTRAL TEXAS THROUGH THE
WEEKEND AND TO PART OF NEXT WEEK...IN RESPONSE TO THE NORTHERLY
MIGRATION OF WESTERLIES IN THE PAST 1 TO 2 WEEKS. SERIES OF WEAK
TROFS, OF VARYING INTENSITY, IN LIGHT WIND FIELD ALOFT STILL
EXPECTED TO DRIFT OVER THE AREA FROM THE EAST OR EVOLVE OVER THE
AREA...IN RESPONSE TO VARYING PATTERNS IN THE WEAK WESTERLIES TO THE
NORTH AND TRADE WIND EASTERLIES TO THE SOUTH.
FOR THIS EVENING...LOW ALOFT FROM 500 TO 200 HPA...AND DAYTIME
HEATING EXPECTED TO CAUSE WDLY SCT SHOWERS OR THUNDERSTORMS TO
CONTINUE FROM THE LATE AFTERNOON TO PART OF THE EVENING. FORECASTS
CONTINUE TO SHOW LOW ALOFT CONTINUING THURSDAY AND FRIDAY...SO WILL
SHOW WDLY SCT MAINLY DAYTIME TO EVENING SHOWERS OR THUNDERSTORMS
ON THURSDAY AND FRIDAY.
BY THIS WEEKEND THE LIGHT WIND FIELD ALOFT CONTINUES WITH FORECAST
SHOWING FAVORABLE CONDITIONS FOR WEAK LOW ALOFT AND DAYTIME HEATING
WORKING TO MAKE FOR WDLY SCT DAYTIME TO EVENING SHOWERS. THIS
PATTERN SHOWS SOME SIGN OF WEAKENING TUESDAY AND WEDNESDAY OF NEXT
WEEK WITH ISOLATED TO WDLY SCT SHOWERS OR THUNDERSTORMS OVER THE
EASTERN PART OF SOUTH CENTRAL TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 75 97 73 94 / 30 20 20 30
AUSTIN BERGSTROM INTL AIRPORT 71 97 70 94 / 30 20 20 30
DEL RIO INTL AIRPORT 75 96 75 96 / 30 30 20 20
SAN ANTONIO INTL AIRPORT 75 96 75 94 / 20 20 20 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
08/06
Hazardous weather outlook, Aug 3, 4:27 AM CST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 AM CDT WED AUG 3 2005
TXZ171>173-183>194-202>209-217>225-228-041030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
527 AM CDT WED AUG 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Burnet
- When
- August 3, 4:30 PM CST to 4:40 PM CST
- Where
- Burnet County, 9 mi NW of Marble Falls
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.667, -98.367
Severe thunderstorm winds blew knocked down trees and damaged the roofs of homes just north of Granite Shoals. Some of the trees were blown over roads, causing traffic blocks.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Nebraska, August 3, 2005$6.2 million · 2.25 in hail · 4 events
- Damaging Wind in Minnesota, August 3, 2005$100,000 · 69 kt wind · 1 event
- Flash Flood in Wyoming, August 3, 2005$85,000 · 1 event
- Flash Flood in Wyoming, August 3, 2005$73,000 · 1 event
- Lightning Strike in Wisconsin, August 3, 2005$60,000 · 1 event
- Hail and Damaging Wind in Massachusetts, August 3, 2005$25,000 · 2 in hail · 5 events
- Damaging Wind in South Dakota, August 3, 2005$30,000 · 69 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, August 3 to 4, 20052 in hail · 22 events
- Flash Flood and Hail in Texas, August 3 to 4, 2005$25,000 · 1.75 in hail · 2 events
- Hail and Damaging Wind in Nebraska, August 3, 2005$11,000 · 1.75 in hail · 18 events
- Flash Flooding in South Dakota, August 3, 2005$20,000 · 2 events
- Damaging Wind in North Carolina, August 3, 2005$15,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469287.